Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 11, 2011, 12:12 PM CST for 12 counties in Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 12:12 PM CST (18:12 UTC)
- Expired
- Mar 11, 2011, 3:27 PM CST
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS73 KOAX 111812 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1212 PM CST FRI MAR 11 2011 ...STRONG WINDS ACROSS PARTS OF THE AREA... .STRONG WINDS WILL OCCUR AS A COLD FRONT PUSHING QUICKLY EAST THROUGH THE REGION THIS AFTERNOON. WINDS MAY GUST TO OVER 40 MPH. NEZ011-012-015>018-030>033-042-043-112300- /O.NEW.KOAX.WI.Y.0003.110311T1812Z-110311T2300Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...COLUMBUS...SCHUYLER 1212 PM CST FRI MAR 11 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: NORTHWEST WINDS WILL OVERSPREAD THE ADVISORY AREA THIS AFTERNOON. * WINDS: NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 30 MPH RANGE WITH GUSTS TO OVER 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
133 WWUS73 KOAX 112127 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 327 PM CST FRI MAR 11 2011 NEZ011-012-015>018-030>033-042-043-112230- /O.CAN.KOAX.WI.Y.0003.000000T0000Z-110311T2300Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...COLUMBUS...SCHUYLER 327 PM CST FRI MAR 11 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DROPPED BELOW ADVISORY CRITERIA OVER THE AREA AND SO THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:13 AM CST, 8 hours 59 minutes earlier.
Area forecast discussion, Mar 11, 3:13 AM CST, 8 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 313 AM CST FRI MAR 11 2011 .DISCUSSION... WARM SOUTHERLY FLOW AHEAD OF A COLD FRONT SHOULD BOOST TEMPS INTO THE UPPER 50S TO LOWER 60S TODAY. IT WILL ALSO BE BREEZY...AND BORDERLINE WINDY BEHIND THE FRONT IN NORTHEAST NEBRASKA THIS AFTERNOON...BUT PROBABLY NOT STRONG ENOUGH FOR A WIND ADVISORY AT THIS TIME. COOLER TEMPS EXPECTED SATURDAY BEHIND THE FRONT WITH NORTHERLY FLOW AND PARTLY TO MOSTLY CLOUDY SKIES WITH A FAIR AMOUNT OF MID/HIGH LEVEL MOISTURE STREAMING OVERHEAD. THE NAM/GFS DO HINT AT A WEAK WAVE MOVING ACROSS THE REGION SATURDAY NIGHT...BUT NOT OVERLY CONFIDENT THAT ANYTHING WILL MATERIALIZE OTHER THAN CLOUDS SO KEPT PRECIP OUT OF THE FORECAST DURING THE NIGHT. ANOTHER SLIGHTLY STRONGER WAVE MOVES OFF THE FRONT RANGE ON SUNDAY...THEN EAST OF THE FORECAST AREA SUNDAY NIGHT. THIS COULD BRING A FEW LIGHT SHOWERS SUNDAY AFTERNOON/EVENING AS IT MOVES THROUGH...MOSTLY RAIN...BUT COULD STILL SEE A FEW SNOW FLAKES MIXED IN ACROSS NORTHEAST NEBRASKA AND WESTERN IOWA. TEMPERATURES REBOUND NICELY BY MONDAY WARMING BACK INTO THE LOWER TO MID 50S. ANOTHER FRONT IS PUSHED THROUGH THE REGION TUESDAY...WITH THE GFS ABOUT 12 HOURS AHEAD OF THE ECMWF. BOTH WOULD SUGGEST AT LEAST A SMALL CHANCE OF SHOWERS WITH THE PASSAGE...BUT GIVEN TIMING UNCERTAINTIES...DID NOT ADD TO THE FORECAST JUST YET. THAT SETS THE STAGE FOR SIGNIFICANT WARMING BY WED/THU OF NEXT WEEK WITH TEMPS PUSHING WELL INTO THE 60S. THERE ARE SOME MODEL DISCREPANCIES THAT FAR OUT THOUGH...WITH THE GFS HINTING AT ANOTHER COLD FRONT MOVING THROUGH WITH A SUBSTANTIAL COOLDOWN WHILE THE ECMWF STILL HOLDING A DECENT RIDGE ACROSS THE PLAINS. AGAIN...GIVEN UNCERTAINTIES...DIDNT MAKE ANY CHANGES THAT FAR OUT AND WILL LET THE NEXT SHIFT TAKE ANOTHER LOOK. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS LLWS 200/45KT AT FL008 AGL IS EXPECTED THRU ABOUT 16Z THIS MORNING. THEN...SFC WIND GUSTS INCREASING TO ABOUT 25KT WITH GRADUAL SHIFT FM SOUTH TO WEST. BY 08/23Z...SFC WINDS SUBSIDING TO NW AROUND 10KT. OTHERWISE...VFR CONDITIONS WILL PERSIST AT ALL TERMINALS THRU THE FCST PD. DEE && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Mar 11, 4:18 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 418 AM CST FRI MAR 11 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-120030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 418 AM CST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Nebraska, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.